Start and stop and start and…so on

Over the past few days, I have been trying to write a new blog post but unable to do so.  The thoughts get a bit jumbled.  It all sounds flat.  Today I hope to get at least a coherent thought out “on paper”.

As has been a topic of several old posts, my medications have had to change once again.  Sunday, I awoke with a full-body rash.  To put it lightly, it was a little disarming.  I called my psychiatrist (voicemail) and my physician (voicemail number 2).  As I was panicking and feeling itchier by the minute, I missed my doctor’s return call.  She told me to stop my lamotrigine and talk to my psychiatrist on Monday, take Benadryl, and go to urgent care for steroid shots if the rash was bad.  Due to the vastness of the rash, I decided to head to urgent care.

Once seen by the doctor, I was immediately diagnosed with a drug rash.  However, they could not be certain if the rash was caused by the lamotrigine (which has a severe warning for rashes) or the sulfa- antibiotic I was taking (also known for rashes).  Since I started both at similar times, they told me to end both, gave me a new antibiotic to start and told me, once again, to talk to both of my doctors the following morning.  I also got the parting gift of two steroid shots (one that would act immediately and one that was long acting).

In addition to stopping the lamotrigine, I decided to stop taking the Abilify  I was weaning off of when increasing the lamotrigine.  That leaves me taking 20 mg of fluoxetine daily.  While living in California, I was only taking the fluoxetine, exercising, eating healthy, and was in great spirits.

The move to Texas, the full-hysterectomy, and the stressors of life affected me greatly.  My therapist and I do not believe I require the strong prescriptions the psychiatrist has been suggesting and supports my decision to only take fluoxetine for the time being (while adding exercise and healthy habits).  I have had severe weight gain from all these psychiatric meds as well, which does not help one who suffers from depression.

I am ready to shed most of the meds with the help of my therapist, doctor, and support system.  I am also ready to shed some of this weight!

 

2 thoughts on “Start and stop and start and…so on

  1. Leah, I wish you great success on “My Fitness Pal” . It really takes all the guesswork out of dieting and I had great success when I was doing it faithfully. If you have any questions, just ask and I’ll help you in any way that I can. Stay strong!

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s